EconPapers    
Economics at your fingertips  
 

Poisson–QLindley Regression Model: Theory and Applications

Emrah Altun, Atacan Erdis and Hana N. Alqifari

Journal of Mathematics, 2026, vol. 2026, 1-14

Abstract: Count data are frequently characterized by overdispersion and excess zeros. To address these challenges, we propose a new one-parameter count distribution, called the Poisson–QLindley distribution, obtained through a mixed-Poisson construction using the recently introduced QLindley distribution as the mixing distribution. Unlike existing mixed-Poisson-type extensions that increase model complexity by introducing additional parameters, the proposed model retains a one-parameter structure while providing a greater flexibility for modeling overdispersed count data. Several distributional properties of the proposed model are derived, and parameter estimation is performed by the maximum likelihood method. The distribution is extended to a regression framework through a log-link function that enables the analysis of count responses with explanatory variables. The finite-sample performance of the maximum likelihood estimators is evaluated by Monte Carlo simulation. The proposed models are illustrated using two real datasets and compared with alternative regression models developed for the overdispersion. The results demonstrate that the proposed model provides improved goodness of fit for overdispersed count data with computational simplicity. An interactive R Shiny application is also developed to facilitate estimation, model comparison, and residual diagnostics.

Date: 2026
References: Add references at CitEc
Citations:

Downloads: (external link)
http://downloads.hindawi.com/journals/jmath/2026/2958092.pdf (application/pdf)
http://downloads.hindawi.com/journals/jmath/2026/2958092.xml (application/xml)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:hin:jjmath:2958092

DOI: 10.1155/jom/2958092

Access Statistics for this article

More articles in Journal of Mathematics from Hindawi
Bibliographic data for series maintained by Mohamed Abdelhakeem ().

 
Page updated 2026-10-12
Handle: RePEc:hin:jjmath:2958092